MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. SENOMARK BREAST TISSUE MARKER; IMPLANTABLE CLIP

BARD PERIPHERAL VASCULAR, INC. SENOMARK BREAST TISSUE MARKER; IMPLANTABLE CLIP
Model Number SMEC10R
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.
 
Event or Problem Description
It was reported that during placement of a breast tissue marker, a tubular, paper-like material allegedly was found upon removal of the marker applicator from the patient.It was further reported that the marker was not deployed.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: a complaint history review (chr) was conducted and it was determined that a device history record (dhr) review was required.The dhr has been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: five senomark ultra markers were returned, one original sample and four sealed lot samples.A visual and functional evaluation was performed.The devices appeared to be clean.The tip guide and tip protector was returned for each marker applicator.The original sample was inspected and the applicator was received with the plunger partially depressed.However, the 3 pga pads and wireform were present within the applicator.The first pga pad was visible at the aperture of the applicator.No other anomalies were noted and no foreign material was returned or noted with the device.Additionally, the four lot samples were inspected without issue.Functional testing of the original sample noted no anomalies as the 3 pga pads were deployed without issue.Inspection of the pads noted that in comparing the 1st and 3rd pga pads, the 1st pad was slightly smaller in size than the 3rd pad.The pva and wireform were in placed within the 2nd pad.Functional testing was not performed on the lot samples as no anomalies were noted and due to the nature of the reported event.Based on the available information, the investigation will remain inconclusive for foreign material present in device as the original device was returned open and the alleged paper-like material was not returned for evaluation.While, a definitive root cause could not be determined based upon available information, it is possible that the alleged tubular piece of white paper-like material was a piece of pga pad.Labeling review: a review of the product instructions for use (ifu) procedural instructions, indications, warnings, precautions, cautions, possible complications and contraindications showed that the product labeling is adequate.Expiry date: 02/2021.H11:section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.

Brand Name
SENOMARK BREAST TISSUE MARKER
Common Device Name
IMPLANTABLE CLIP
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7970882
Report Number2020394-2018-01913
Device Sequence Number1255511
Product Code NEU
UDI-Device Identifier00801741032035
UDI-Public(01)00801741032035
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSMEC10R
Device Catalogue NumberSMEC10R
Device Lot NumberVTCP00051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2019
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer11/12/2019
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1